User Profile
Hi I'm experiencing nightmares every night. I don't know if I'd call them overly bothersome, but they are often terrifying for me and frightening which isn't a pleasant experience to go through every night. Is it possible to help those, somehow?

I wake up remembering them vividly and often am unsure why I get them so frequently. My psychiatrist says it likely could be the Lunesta I'm taking or even Sertraline, but since those meds help me I'm wondering if it is worth it or not to ask to come off or ask to lower the doses.

I was once on Prazosin 20 mg a night because of this same issue a couple years ago. My nightmare experiences occur episodically and during times I am more sleep deprived or stressed they seem to be more prevalent. During more routine and typical times, I experience less of them.

They seem to be very bad during the winter months, and occasionally the early part of June which I am uncertain of as to why. Can anything be done to reduce these nightmares?


Did you find this post helpful?
First Helper User Profile
|

User Profile
replied December 22nd, 2018
Hello and welcome to ehealth forum I have read and understood your question and would like to help you out
Nightmares are a common problem of certain medication and diseases ,fortunately there are number of steps that can be taken to reduce them
Firstly and most importantly you need to maintain good sleep hygiene and regular routine.
Make sure the room you sleep in is calm and you are comfortable in your bed.
Avoid taking too much caffeine and alcohol, exercise regularly ,do yoga and meditate.
Make sure the environment you sleep in is relaxing, peaceful and not related to any negative experience .

I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Dr Khalil
|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Quick Reply
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Sleep Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.